Unknown

Dataset Information

Chronic drug-induced liver injury in a child with acute lymphoblastic leukemia: a case report.


ABSTRACT:

Background

Acute lymphoblastic leukemia (ALL) is a common hematological malignancy in children, often requiring intensive chemotherapy that can lead to drug-induced liver injury (DILI). This case report highlights a rare progression of chronic DILI to liver cirrhosis and portal hypertension in a pediatric ALL patient who developed life threatening esophageal variceal bleeding.

Case presentation

A 14-year-old boy presented with a two-day history of melena and one day of hematemesis. He had been diagnosed with acute ALL five years prior and underwent three years of chemotherapy, during which he experienced recurrent DILI. After a two-year period without long-term medication, he developed severe gastrointestinal bleeding accompanied by severe normocytic normochromic anemia. Ele

SUBMITTER: Xiong SQ 

PROVIDER: S-EPMC12752097 | biostudies-literature | 2025 Nov

REPOSITORIES: biostudies-literature